Colorado, 2016

Winter Storm in Colorado, February 1 to 2, 2016

February 1 to 2, 2016 · NWS BOU · 17 events in 17 counties and zones

A slow moving storm system moved across the Four Corners region and strengthened as it moved into southeastern Colorado. The southeasterly flow aloft initially produced snowfall in the and near the foothills of Larimer County.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A slow moving storm system moved across the Four Corners region and strengthened as it moved into southeastern Colorado. The southeasterly flow aloft initially produced snowfall in the and near the foothills of Larimer County. By late in the afternoon on the 1st, a deep east to northeasterly flow upslope produced moderate to heavy snowfall that continued through the evening across the rest of Front Range Mountains, Foothills and adjacent plains. The combination of heavy snow and strong winds produced extensive blowing and drifting snow along the Palmer Divide and across the northeast plains of Colorado. Snowdrifts from 3 to 6 ft deep were observed. Numerous roads and highways were closed east of the Interstate 25, including I-70 and I-76 respectively overnight, as the roadways became impassable. The road closures continued through the morning hours as bands of light to moderate snow, with gusty winds to 35 mph persisted. The roads were reopened by the afternoon of the 2nd. In addition, at Denver International Airport, 480 were cancelled on the 1st, with an additional 125 flights on the 2nd. The official measurement at Denver International Airport was 11.6 inches.

In the mountains and foothills, storm totals included: 35.5 inches at Buckhorn Mountain; 25 inches, 4 miles west-southwest of Eldorado Springs; 24 inches at Genesee and 12.5 miles northwest of Golden; 22.5 inches, 4 miles east-northeast of Nederland; 21 inches, 4 miles south-southeast of Pinecliffe; 16.5 inches, 4 miles south-southeast of Brookvale; 14.5 inches near Estes Park; 14 inches at Intercanyon; 13 inches 4 miles west-northwest of Berthoud; Echo Mountain and 3 miles east-southeast of Tiny Town; 12.5 inches near Breckenridge, 12 inches near Antero Junction, 4 miles west-northwest of Conifer and Eldora Ski Area; 11 inches at Roxborough State Park; 9.5 inches, 3 miles southwest of Golden; 9 inches near Bergen Park and Strontia Springs Dam; with 8 inches, 3 miles north of Black Hawk.

Across the Interstate 25 Corridor, storm totals included: 19.5 inches near Parker; 18.5 inches, 4 miles north-northwest of Larkspur; 15 inches just north of Loveland; 14.5 inches near Louisville; 14 inches in northwest Arvada and Ken Caryl; 13 inches near Federal Heights, Northglenn and Ralston Reservoir; 12.5 inches, 4 miles south of Ft Collins; 12 inches in Broomfield, 3 miles north-northwest of Buckley AFB, near Castle Rock, Erie, Highlands Ranch and Wellington; 11.5 inches near Westminster; 11 inches, 3 miles south-southeast of Denver, north Longmont, Lafayette and Mead; 10 inches near Aurora, 3 miles east of Franktown and Wheat Ridge; 9.5 inches in Thornton; 9 inches at Frederick.

Across the Palmer Divide and adjacent plains, storm totals included: 21 inches, 4 miles northwest of Elizabeth; 14 inches, 8 miles southeast of Watkins; 12 inches at Agate and Burdett; 11 inches at Hereford; 10 inches, 4 miles south-southeast of Bennett and near Greeley, Holyoke and 21 miles north of New Raymer; 9 inches near Akron and Byers; 8 inches, 8 miles northwest of Greeley; 7 inches near Hugo; 6 inches near Ft Morgan, Karval and Sterling.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 31, 8:22 PM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 31, 8:22 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
822 PM MST SUN JAN 31 2016

.UPDATE...
ISSUED AT 759 PM MST SUN JAN 31 2016

LOW LEVEL FLOW HAS BECOME SELY ALONG THE FRONT RANGE WHICH HAS
SHIFTED STEADIER LIGHT SNOW IN AND NR THE NRN FOOTHILLS WHILE
FURTHER SOUTH ONLY VERY LIGHT SNOW/FLURRIES IS OCCURRING. APPEARS
THIS WILL BE THE NORM OVERNIGHT. QG FIELDS FM THE RAP SUGGEST SNOW
MAY GRADUALLY BECOME STEADIER BY SUNRISE THRU THE LATE MORNING.

MEANWHILE MAIN SYSTEM IS CURRENTLY INTENSIFYING OVER SRN
NEVADA/SRN CA AND WILL MOVE INTO THE FOUR CORNERS AREA BY 18Z MON
AN THEN EASTWARD INTO SERN CO BY MON EVENING. BELIEVE 700 MB LOW
WILL BE MORE CONSOLIDATED AND ALIGNED WITH THE UPPER LEVEL LOW SO
EXPECT INCREASING UPSLOPE FLOW BY EARLY AFTN WHICH WILL LEAD TO
HEAVIER SNOW INTO MON NIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 304 PM MST SUN JAN 31 2016

THE MOIST WESTERLY FLOW ALOFT IS BEGINNING TO BACK TO THE
SOUTHWEST AS AN UPPER TROUGH PUSHES ONSHORE OVER THE WEST COAST TO
DIG INTO THE DESERT SOUTHWEST TONIGHT. LIGHT SNOW HAS ALREADY
BEGUN TO PUSH NORTH INTO THE FORECAST AREA ALONG AN AREA OF
FRONTOGENESIS. THIS SNOW WILL INCREASE AS IT PUSHES NORTH THIS
EVENING...WHICH IS THE REASON FOR STAGGERING THE WINTER STORM
WARNING TIMES. THEN 700 MB FLOW BECOMES SOUTHERLY LATER THIS
EVENING INTO AFTER MIDNIGHT. THIS CAUSES A BIT OF CONCERN AS THIS
CAN DOWNSLOPE OVER THE PALMER DIVIDE AND CAUSE DRYING BETWEEN
THE PALMER RIDGE AND AREAS NORTH OF DENVER...HAVE DECREASED
SNOWFALL AMOUNTS OVERNIGHT IN THIS AREA SLIGHTLY...BUT BELIEVE
ENOUGH LOW LEVEL EASTERLY FLOW THAT MAY CYCLONE AROUND OVER THE
URBAN CORRIDOR SHOULD KEEP SNOW GOING. THE SOUTHERLY FLOW WILL
ALSO HELP INCREASE THE SNOWFALL ALONG THE NORTHERN STATE BORDER
ESPECIALLY BY THE CHEYENNE RIDGE AND THE NORTHERN URBAN CORRIDOR.

ON MONDAY...THE UPPER LOW IS FORECAST TO MOVE FROM NORTHERN
ARIZONA AND THEN BECOME ALMOST VERTICALLY STACKED OVER THE SURFACE
LOW OVER FAR SOUTHEASTERN COLORADO BY EVENING. UPWARD QG VERTICAL
VELOCITIES WILL BECOME MODERATE TO STRONG WHILE WINDS THROUGH A
DEEP LAYER BECOME UPSLOPE AND INCREASE IN SPEED. THIS WILL BRING
HEAVIER SNOWFALL BY LATE MORNING ACROSS THE PLAINS AND ALONG THE
EAST SLOPES OF THE FRONT RANGE AND FOOTHILLS. SNOWFALL RATES
SHOULD BE AROUND HALF AN INCH PER HOUR WITH SOME HIGHER RATES NEAR
THE HIGHER TERRAIN. THE MOUNTAINS WEST OF THE DIVIDE WILL NOT BE
FAVORED IN THE EASTERLY FLOW....SO AMOUNTS WILL BE FAR LESS. WINDS
WILL INCREASE OUT OF THE NORTHEAST DURING THE AFTERNOON OVER THE
PLAINS TO 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH TO CREATE
HAZARDOUS TRAVEL CONDITIONS IN BLOWING AND DRIFTING SNOW.
VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE IN THESE
CONDITIONS. EXPECT 4 TO 6 INCHES TO FALL OVER THE PLAINS DURING
MONDAY MORNING AND AFTERNOON...AND 5 TO 10 INCHES IN THE HIGHER
TERRAIN.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 304 PM MST SUN JAN 31 2016

PROLONGED AND STRONG WINTER STORM WILL CONTINUE MONDAY NIGHT
BEFORE FINALLY TAPERING OFF TUESDAY. THE MODELS REMAIN QUITE
CONSISTENT WITH ONLY MINOR FLUCTUATIONS IN EACH MODEL RUN. IT
SHOULD STILL BE NOTED THE STORM IS JUST NOW MOVING ONSHORE SO
BETTER SAMPLING FOR THE EXACT TRACK SHOULD BE AVAILABLE IN THE 00Z
MODEL RUNS. THAT SAID...WE DO HAVE GOOD CONFIDENCE IN THE OVERALL
TRACK OF THE STORM BASED ON CURRENT SATELLITE IMAGERY. THE
EXPECTED TRACK TAKES THE MID LEVEL CIRCULATION CENTER IS EXPECTED
TO MOVE EAST/NORTHEAST FROM THE NORTHEAST CORNER OF NEW MEXICO
TOMORROW EVENING INTO SOUTHWEST KANSAS BY EARLY TUESDAY MORNING.
THERE IS STILL GOOD UPWARD Q-G LIFT AND THE BEST UPSLOPE COMPONENT
AS WELL AS INSTABILITY BELOW 600 MB THROUGH MONDAY EVENING. THOSE
FAVORABLE PARAMETERS START TO FADE OVERNIGHT MONDAY NIGHT. AS A
RESULT...THE HEAVIEST SNOW OF THIS EVENT SHOULD CONTINUE INTO
TOMORROW EVENING BEFORE STARTING A SLOW DECREASE LATE MONDAY NIGHT
INTO TUESDAY MORNING. ON THE EASTERN PLAINS...NORTHEAST WINDS 15
TO 25 MPH WITH GUSTS AROUND 35 MPH WILL LIKELY PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW. AT THIS TIME...WINDS ARE
JUST SHY OF BLIZZARD CRITERIA BUT WILL HAVE TO WATCH THIS
POTENTIAL MAINLY ALONG/EAST OF A LINE FROM AKRON TO LIMON AS
EXPECTED DEPTH OF SNOW AND DRIER NATURE OF SNOW ON THE BACK SIDE
OF STORM WILL ALSO ADD TO THE AMOUNT OF BLOWING/DRIFTING.

EXPECTED STORM TOTALS WILL BE QUITE HIGH OVER MOST OF THE FORECAST
AREA. REASONABLE AGREEMENT BETWEEN 7 AND 14 INCHES WILL FALL OVER
MOST OF THE PLAINS DURING THIS LONG DURATION EVENT...HEAVIEST
NEAR THE FOOTHILLS AND I-70 CORRIDOR EASTWARD ACROSS THE PLAINS.
IN THE FOOTHILLS AND FRONT RANGE MOUNTAINS...INITIAL EXPECTATIONS
ARE FOR 10-24 INCHES...WITH THE HEAVIER TOTALS ON EAST FACING
SLOPES OF THE FRONT RANGE. MEANWHILE...THE HIGH MOUNTAIN VALLEYS
OF GRAND AND JACKSON COUNTIES ARE LIKELY TO BE LARGELY DOWNSLOPED
MAINLY LATER IN THIS EVENT AS EASTERLY COMPONENT STRENGTHENS.

IT SHOULD BE NOTED SOME MODELS ARE HIGHER THAN THE FORECAST
TOTALS...BUT SOME BIAS IS NORMALLY NOTED ON THE HIGH SIDE...AND
NOT SURE HOW EFFICIENT DENDRITIC GROWTH WILL BE OUTSIDE OF THE
PERIODS OF HEAVIER SNOWFALL. WILL CERTAINLY MONITOR AND ADJUST THE
FORECAST AS EVENT UNFOLDS AND MORE CONFIDENCE IS HOPEFULLY
ACHIEVED AFTER THE SYSTEM MOVES ONSHORE.

ALL THAT SAID...DIFFICULT TRAVEL CONDITIONS ARE EXPECTED BOTH BY
ROAD AND AIR WITH DELAYS/CANCELLATIONS POSSIBLE THROUGH TUESDAY.
SOME RURAL OR SECONDARY ROADS MAY HAVE DIFFICULT TRAVEL BY MONDAY
NIGHT DUE TO SNOW DEPTH...AS WELL AS DRIFTING OUT ON THE EASTERN
PLAINS.

BY TUESDAY NIGHT...CONDITIONS IMPROVE WITH ONLY SOME LINGERING
LIGHT SNOW IN THE MOUNTAINS.

THE REST OF THE WEEK INTO NEXT WEEKEND WILL FEATURE NORTHWEST FLOW
ALLOWING EMBEDDED SHORT WAVES TO BRING A COUPLE PERIODS OF SNOW TO
THE MOUNTAINS AND BRIEF COOLDOWNS FOR THE PLAINS. ONE OF THESE
APPEARS LIKELY FOR LATE THURSDAY NIGHT INTO FRIDAY...WITH ANOTHER
TOWARD NEXT SUNDAY. OVERALL TEMPERATURES WILL RUN BELOW NORMAL
WITH FRESH SNOW COVER AND CHILLY NORTHWEST FLOW ALOFT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 759 PM MST SUN JAN 31 2016

ONLY EXPECT PERIODS OF VERY LIGHT SNOW OVERNIGHT WITH ADDITIONAL
ACCUMULATIONS UNDER AN INCH. INTENSITY COULD INCREASE SOME BY
SUNRISE HOWEVER HEAVIEST SNOWS WILL PROBABLY HOLD OFF UNTIL AROUND
NOON WHICH WILL CONTINUE INTO MON NIGHT AS STG STORM SYSTEM MOVES
INTO SERN CO. TOTAL SNOWFALL AT DIA WILL BE IN THE 8" TO 12"
RANGE WITH HIGHER AMOUNTS POSSIBLE AT APA AND BJC.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO NOON MST TUESDAY
FOR COZ042-044-048>051.

WINTER STORM WARNING UNTIL NOON MST TUESDAY FOR COZ033>037.

WINTER STORM WARNING UNTIL NOON MST TUESDAY FOR COZ038>041-043-
045>047.

&&

UPDATE...RPK
SHORT TERM...KRIEDERMAN
LONG TERM...BARJENBRUCH
AVIATION...RPK
Hazardous weather outlook, Jan 31, 11:19 AM MST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1119 AM MST SUN JAN 31 2016

COZ030>051-011830-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1119 AM MST SUN JAN 31 2016

...PROLONGED WINTER STORM WITH HEAVY SNOW ACCUMULATIONS LIKELY FOR
MOST OF COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT SNOW WILL BE POSSIBLE TODAY...MAINLY SOUTH OF
INTERSTATE 70. SNOW WILL THEN INCREASE FROM SOUTH TO NORTH THIS
EVENING AND THROUGH TONIGHT AS A PACIFIC STORM SYSTEM APPROACHES
COLORADO. ROADS ARE EXPECTED TO BECOME SNOW PACKED AND SLIPPERY
TONIGHT IN TIME FOR THE MONDAY MORNING COMMUTE. SNOW ACCUMULATIONS
TONIGHT WILL LIKELY BE 1 TO 4 INCHES OVER THE PLAINS...WITH
HIGHEST AMOUNTS NEAR THE FOOTHILLS....AND 3 TO 8 INCHES OVER THE
MOUNTAINS AND FOOTHILLS WITH HIGHEST AMOUNTS NEAR THE I70
CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL CONTINUE ACROSS THE OUTLOOK AREA MONDAY AND MONDAY
NIGHT AS A SLOW MOVING AND STRONG PACIFIC STORM SYSTEM PASSES OVER
COLORADO. THE HEAVIEST SNOWFALL WILL LIKELY OCCUR MONDAY
AFTERNOON AND EVENING BECAUSE OF A DEEP AND MOIST UPSLOPE FLOW.
SOME AREAS OF THE FRONT RANGE MOUNTAINS AND FOOTHILLS COULD SEE
1 TO 1.5 INCH PER HOUR SNOWFALL RATES DURING THIS TIME PERIOD.
SNOWFALL RATES ARE NOT EXPECTED TO BE AS GREAT AT LOWER
ELEVATIONS. HOWEVER BECAUSE OF THE LONG DURATION OF
SNOWFALL...SIGNIFICANT ACCUMULATIONS ARE STILL LIKELY. TOTAL SNOW
AMOUNTS BY MIDDAY TUESDAY COULD RANGE ANYWHERE FROM 6 TO 14 INCHES
ON THE PLAINS WITH THE HEAVIER AMOUNTS NEAR THE FOOTHILLS AND
ALONG THE I-70 CORRIDOR AND PALMER DIVIDE AREA OF THE PLAINS. IN
THE FRONT RANGE MOUNTAINS AND FOOTHILLS...LOOK FOR AMOUNTS RANGING
FROM 10 TO 24 INCHES WITH THE HEAVIER TOTALS ON EAST FACING
SLOPES.

STRONG AND GUSTY NORTHEAST WINDS STARTING MONDAY AFTERNOON AND
CONTINUING THROUGH TUESDAY ON THE HIGH PLAINS WILL PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE SIGNIFICANTLY
REDUCED AND TRAVEL WILL LIKELY BECOME DIFFICULT ON THE EASTERN
PLAINS...WITH THE WORST CONDITIONS ANTICIPATED IN
ELBERT...WASHINGTON...AND LINCOLN COUNTIES. MUCH LIGHTER WINDS CAN
BE ANTICIPATED ALONG THE I-25 CORRIDOR AND IN THE MOUNTAINS.

THIS STORM SYSTEM HAS THE POTENTIAL TO DISRUPT AIR AND GROUND
TRAVEL ACROSS COLORADO AND SURROUNDING STATES MONDAY AND TUESDAY.
TRAVELERS SHOULD PREPARE TO MAKE ALTERNATE ARRANGEMENTS SHOULD
ROADS BE CLOSED AND FLIGHTS BE CANCELLED DUE TO INCLEMENT WINTER
WEATHER.

BEGINNING WEDNESDAY...CONDITIONS WILL GRADUALLY WARM AND DRY ON
THE PLAINS. FOR THE HIGH COUNTRY...A MOIST NORTHWEST FLOW AND THE
OCCASIONAL WEATHER DISTURBANCE WILL CONTINUE TO PRODUCE PERIODS
OF LIGHT SNOWFALL THROUGH SATURDAY.

STAY TUNED FOR THE LATEST UPDATES ON WHAT WILL LIKELY BE A MAJOR
SNOWSTORM FOR MOST OF COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY SNOWFALL REPORTS WILL BE APPRECIATED.

In the hours before

Local storm report, Jan 31, 10:43 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1043 PM MST SUN JAN 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HEAVY SNOW       1 NW FRASER             39.95N 105.81W
01/31/2016  M6.0 INCH        GRAND              CO   TRAINED SPOTTER

0945 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
01/31/2016  M2.0 INCH        BOULDER            CO   TRAINED SPOTTER

0700 PM     SNOW             4 SSE BROOKVALE         39.57N 105.40W
01/31/2016  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

KFREDIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Reported by
Mesonet
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Storm, Larimer County Below 6000 Feet / Nw Weld County

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Winter Storm, Elbert / C & E Douglas Counties Above 6000 Feet

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Winter Storm, Ne Weld County

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
Ne Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Winter Storm, C & S Weld County

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
C & S Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Winter Storm, Morgan County

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
Morgan County forecast zone
Reported by
Trained Spotter
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Winter Storm, C & E Adams & Arapahoe Counties

When
February 1, 12:00 AM MST to February 2, 12:00 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
Trained Spotter
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Winter Storm, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
February 1, 12:00 AM MST to February 2, 3:00 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Reported by
Trained Spotter
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

Winter Storm, Se Elbert County Below 6000 Feet / South Lincoln County

When
February 1, 12:00 AM MST to February 2, 3:00 PM MST
Where
Se Elbert County Below 6000 Feet / South Lincoln County forecast zone
Reported by
Trained Spotter
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

Winter Storm, Logan County

When
February 1, 12:00 AM MST to February 2, 3:00 PM MST
Where
Logan County forecast zone
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Winter Storm, Washington County

When
February 1, 12:00 AM MST to February 2, 3:00 PM MST
Where
Washington County forecast zone
Reported by
Trained Spotter
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

Winter Storm, Sedgwick County

When
February 1, 12:00 AM MST to February 2, 3:00 PM MST
Where
Sedgwick County forecast zone
Reported by
Trained Spotter
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

Winter Storm, Phillips County

When
February 1, 12:00 AM MST to February 2, 3:00 PM MST
Where
Phillips County forecast zone
Reported by
Trained Spotter
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610078, 610079, 610080, 610081, 610082, 610083, 610085, 610086, 610087, 610088, 610089, 610090, 610091, 610092, 610093, 610094, 610095.